MAUDE Adverse Event Report: AESCULAP AG SOVEREIGN ATR.GRASP.FCPS D:5/360MM W/RAT; REUSABLE INSTRUMENTS

AESCULAP AG SOVEREIGN ATR.GRASP.FCPS D:5/360MM W/RAT; REUSABLE INSTRUMENTS
Model Number PL232R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a sovereign atr.Grasp.Fcps d:5/360mm w/rat.(part# pl232r) was used during a robotic hysterectomy and sacral colpopexy procedure.According to the complainant the jaw of the instrument broke during the procedure.There were no pieces that detached or were retrieved; an x-ray was taken and results confirmed that no fragments remained in situ.Additional information was not provided.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Correction: d4 udi number.Additional information: d4 lot number.D9 device returned to manufacturer.F9 approximate age of device.One (1) sample provided was returned to the manufacturing site for technical evaluation.Results of the investigation determined visually that there was a fracture in the hinge area.The broken adapter part is severely damaged and has material build-up or friction points.This indicates an overload situation.The device quality and manufacturing history records (dhr) review found the device was manufactured according to specification.There are no similar complaints against the reported lot number with this error pattern.Based on the investigation findings, the cause of the damage was unable to be determined.As a result, the reported failure could not be confirmed to be a manufacturing related issue.

Brand Name
SOVEREIGN ATR.GRASP.FCPS D:5/360MM W/RAT
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key20189776
Report Number2916714-2024-00133
Device Sequence Number12796633
Product Code HTD
UDI-Device Identifier04046964074851
UDI-Public(01)04046964074851(11)210702(10)52696293
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
Report Date (Section F) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL232R
Device Catalogue NumberPL232R
Device Lot Number52696293
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/22/2024
Device Age3 YR
Event Location Hospital
Date Report to Manufacturer08/22/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA09/11/2024